Aug 28, 2009
Hi Doc, I have been on meds for 4 years now and I recently changed my combo to Perzista, Truvada and Isentress due to resistance to abacavir in my old regiment. I am not resistant to Protease inhibitors but my doc decided to change all my meds anyways and changed Reyataz to Perzista. I am undetectable with Cd4 count of 940. My Problem is that I started noticing subcutaneous fat accumulation all over my body and I gained 6 Kg around the same time I changed meds also my last blood test showed High cholesterol (ldl). My doc thinks it is the Norvir that I take twice a day with Perzista that is causing the abnormal lipid profile. My questions are, Do you think it is the meds that make me put on fat? should I change back to Reyataz? I have been working out for 3 months now and gaining muscle but not loosing any fat at all. Is it actually possible to loose the fat gained due to HAART? If I ask for high cholesterol medication, would that help to control the weight gain? Sorry to bother you with all my questions, I am just totally confused here. Thanks in advance.
| Response from Dr. Henry
Effective HIV treatment often results in weight gain which is mostly fat. Some patients may be particularly sensitive to certain drugs like boosted protease inhibitors. If a given regimen is needed due to prior drug resistance then there may be little flexibilty regarding changing regimens. I have seen no comparative data regarding fat gain when comparing ritonavir boosted atazanavir versus darunavir. Besides diet and exercise, use of a statin can decrease cholesterol levels though choice of the statin needs to be made with the use of protease inhibitors in mind (drug interaction). Statins don't have much if any effect on periperhal fat distribution. One question would also be what is your genetic propensity for fat gain (look at similar or older age relatives) since fat gain is common in the general non-HIV infected population. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Balls After Touching Vaginal Secretions Sign Of HIV AIDS
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.